advertisement
Question
Posted by: Nosohotmom | 2009/12/09

SSRi and libido

I' m a mom of 2 (youngest is 11 months old) who is not sleeping well due to kids, and also on 40mg fluoxetine. Not a good combination. Hence, very tired and thus not ' in the mood'  most of the time. How can I boost my libido? my poor husband is being seriously neglected.

PLEASE HELP!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

This is tricky, especially because you have 3 major desire reducing factors: sleep deprivation, SSRI side effects, and prioritisation of small children. There are several things you could do:
1) speak to your prescribing doctor about changing the medication - this may or may not be possible depending on the reasons for the Fluoxetine in the first place.
2) try to explore ways to snatch time together when you are not so tired (eg. babysitters on a weekend during the day).
3)you don't have to have libido or 'hunger' to have sex - I certainly eat food at times when I'm not hungry and I often enjoy this food too - granted it's much better when I'm hungry. Do you get my point - you are able to 'drive' your response if you want to; what you need to do is to is enhance your arousability (e.g. use lubricant, fantasy, sex toys, whatever to maximise your arousal)
4) consider having a discussion with him about a 'menu' of acceptable sexual/intimate activity so that you don't always feel the need to have penetrative sex. Options can include you pleasuring him by hand/mouth, him pleasuring himself with you there and close/somewhat involved, him pleasuring himself with minimal involvement from you. This effectively allows for more flexibility. Included in the list should be that he sometimes does things for you like stroking your back etc with no initiation of sex so that you see him also making an effort for you.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Sexologist | 2009/12/09

This is tricky, especially because you have 3 major desire reducing factors: sleep deprivation, SSRI side effects, and prioritisation of small children. There are several things you could do:
1) speak to your prescribing doctor about changing the medication - this may or may not be possible depending on the reasons for the Fluoxetine in the first place.
2) try to explore ways to snatch time together when you are not so tired (eg. babysitters on a weekend during the day).
3)you don't have to have libido or 'hunger' to have sex - I certainly eat food at times when I'm not hungry and I often enjoy this food too - granted it's much better when I'm hungry. Do you get my point - you are able to 'drive' your response if you want to; what you need to do is to is enhance your arousability (e.g. use lubricant, fantasy, sex toys, whatever to maximise your arousal)
4) consider having a discussion with him about a 'menu' of acceptable sexual/intimate activity so that you don't always feel the need to have penetrative sex. Options can include you pleasuring him by hand/mouth, him pleasuring himself with you there and close/somewhat involved, him pleasuring himself with minimal involvement from you. This effectively allows for more flexibility. Included in the list should be that he sometimes does things for you like stroking your back etc with no initiation of sex so that you see him also making an effort for you.

Reply to Sexologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement